Alert archive / Kansas / Winter Storm Warnings in 2019
Winter Storm Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Feb 19, 2019, 3:24 AM CST for 8 counties in Kansas. It took effect at Feb 19, 2019, 3:00 PM CST. It was in force for 16 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2019, 3:24 AM CST (09:24 UTC)
- In effect from
- Feb 19, 2019, 3:00 PM CST
- Expired
- Feb 20, 2019, 7:18 AM CST
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 11:12 PM CST | SNOW 4 | Hiawatha, KS | |
| Feb 20, 5:55 AM CST | SNOW 3.3 | 2 Sse Concordia, KS | ASOS STATION CNK, CONCORDIA BLOSSER MUNICIPAL. |
| Feb 20, 7:00 AM CST | SNOW 1.6 | 7 Ssw Barnes, KS | COCORAHS STATION KS-WS-2, GREENLEAF 7.8 SSE. |
| Feb 20, 7:00 AM CST | SNOW 2 | 1 E Bremen, KS | CO-OP OBSERVER STATION BRMK1, BREMEN 1 E. |
| Feb 20, 7:00 AM CST | SNOW 2 | 1 Ssw Palmer, KS | COCORAHS STATION KS-WS-13, PALMER. |
| Feb 20, 7:00 AM CST | SNOW 2 | 1 Ssw Washington, KS | CO-OP OBSERVER STATION WMAK1, WASHINGTON. |
| Feb 20, 7:00 AM CST | SNOW 2.4 | 5 Nnw Ada, KS | COCORAHS STATION KS-OT-2, 5 NNW ADA. |
| Feb 20, 7:00 AM CST | SNOW 2.5 | Blue Rapids, KS | COCORAHS STATION KS-MS-5, BLUE RAPIDS. |
| Feb 20, 7:00 AM CST | SNOW 2.5 | Blue Rapids, KS | CO-OP OBSERVER STATION BRPK1, BLUE RAPIDS. |
| Feb 20, 7:00 AM CST | SNOW 2.8 | Barnes, KS | COCORAHS STATION KS-WS-3, BARNES. |
| Feb 20, 7:00 AM CST | SNOW 3 | Minneapolis, KS | CO-OP OBSERVER STATION MNPK1, MINNEAPOLIS. |
| Feb 20, 7:00 AM CST | SNOW 3.5 | 1 Ssw Concordia, KS | CO-OP OBSERVER STATION CONK1, CONCORDIA 1W. |
| Feb 20, 7:00 AM CST | SNOW 3.5 | 4 N Belleville, KS | COCORAHS STATION KS-RP-3, 4 N BELLEVILLE. |
| Feb 20, 7:00 AM CST | SNOW 4 | 1 S Baileyville, KS | COCORAHS STATION KS-NM-6, BAILEYVILLE. |
| Feb 20, 7:00 AM CST | SNOW 4 | 1 S Baileyville, KS | CO-OP OBSERVER STATION BLYK1, BAILYVILLE. |
| Feb 20, 7:00 AM CST | SNOW 4 | 2 Nw Jamestown, KS | COCORAHS STATION KS-CD-1, 2 NW JAMESTOWN. |
| Feb 20, 7:00 AM CST | SNOW 4 | 7 Se Palmer, KS | COCORAHS STATION KS-CY-2, 6 SE PALMER. |
| Feb 20, 7:00 AM CST | SNOW 4 | 7 Se Palmer, KS | CO-OP OBSERVER STATION FCTK1, FACT 3 W. |
| Feb 20, 7:00 AM CST | SNOW 5 | 1 N Belleville, KS | CO-OP OBSERVER STATION BLVK1, BELLEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WWUS43 KTOP 190924 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 324 AM CST Tue Feb 19 2019 KSZ020-192100- /O.UPG.KTOP.WW.Y.0013.190219T2100Z-190220T1500Z/ /O.NEW.KTOP.WS.W.0003.190219T2100Z-190220T1500Z/ Cloud- Including the city of Concordia 324 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 inches expected with locally higher amounts possible. * WHERE...Cloud County. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ KSZ008>012-192100- /O.UPG.KTOP.WS.A.0001.190219T2100Z-190220T1500Z/ /O.NEW.KTOP.WS.W.0003.190219T2100Z-190220T1500Z/ Republic-Washington-Marshall-Nemaha-Brown- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, and Horton 324 AM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...Heavy snow with light freezing rain expected. Total snow accumulations of 6 to 7 inches and ice accumulations of a light glaze expected. Locally higher snowfall amounts are possible. * WHERE...Republic, Washington, Marshall, Nemaha and Brown Counties. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ KSZ021>024-026-034>040-054>056-058-059-192100- /O.CON.KTOP.WW.Y.0013.190219T2100Z-190220T1500Z/ Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 324 AM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 3 to 5 inches and ice accumulations of around one tenth of an inch expected. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means wintry precipitation will cause primarily travel difficulties. Expect slick roads and potentially hazardous driving conditions. Allow extra time to reach your destination and exercise defensive driving. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$
4 follow-up statements
233 WWUS43 KTOP 191953 AAA WSWTOP URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Topeka KS 153 PM CST Tue Feb 19 2019 KSZ021-034-201200- /O.UPG.KTOP.WW.Y.0013.190219T2100Z-190220T1500Z/ /O.EXA.KTOP.WS.W.0003.190219T2100Z-190220T1500Z/ Clay-Ottawa- Including the cities of Clay Center, Minneapolis, and Bennington 153 PM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of around 6 inches expected. * WHERE...Clay and Ottawa Counties. * WHEN...Until 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ KSZ008>012-020-201200- /O.CON.KTOP.WS.W.0003.190219T2100Z-190220T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, and Concordia 153 PM CST Tue Feb 19 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Heavy snow with light freezing rain expected. Total snow accumulations of 6 to 7 inches and ice accumulations of a light glaze expected. Locally higher snowfall amounts are possible. * WHERE...Republic, Washington, Marshall, Nemaha and Brown Counties. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ KSZ022>024-026-035>040-054>056-058-059-201200- /O.CON.KTOP.WW.Y.0013.190219T2100Z-190220T1500Z/ Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 153 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of around one tenth of an inch expected. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From 3 PM this afternoon to 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means wintry precipitation will cause primarily travel difficulties. Expect slick roads and potentially hazardous driving conditions. Allow extra time to reach your destination and exercise defensive driving. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ Cohen
360 WWUS43 KTOP 192014 AAA WSWTOP URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Topeka KS 214 PM CST Tue Feb 19 2019 KSZ008>012-020-021-034-201200- /O.CON.KTOP.WS.W.0003.190219T2100Z-190220T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Minneapolis, and Bennington 214 PM CST Tue Feb 19 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Moderate to heavy snow and areas of freezing rain expected. Total snow accumulations of 6 to 7 inches and ice accumulations of a light glaze expected. * WHERE...Portions of north-central and northeast Kansas. * WHEN...Until 9 AM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ KSZ022>024-026-035>040-054>056-058-059-201200- /O.CON.KTOP.WW.Y.0013.190219T2100Z-190220T1500Z/ Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 214 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of around one tenth of an inch expected. * WHERE...Portions of central, east-central and northeast Kansas. * WHEN...Until 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means wintry precipitation will cause primarily travel difficulties. Expect slick roads and potentially hazardous driving conditions. Allow extra time to reach your destination and exercise defensive driving. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ Cohen
610 WWUS43 KTOP 201010 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 410 AM CST Wed Feb 20 2019 KSZ008>012-020-021-034-201400- /O.CON.KTOP.WS.W.0003.000000T0000Z-190220T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Minneapolis, and Bennington 410 AM CST Wed Feb 20 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Areas of snow and light freezing drizzle. Total snow accumulations of 5 to 7 inches and ice accumulations of a light glaze expected. * WHERE...Portions of north-central and northeast Kansas. * WHEN...Until 9 AM CST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ KSZ022>024-026-035>040-054>056-058-059-201400- /O.CON.KTOP.WW.Y.0013.000000T0000Z-190220T1500Z/ Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 410 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 5 inches and ice accumulations of around one tenth of an inch expected. * WHERE...Portions of central, east-central and northeast Kansas. * WHEN...Until 9 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means wintry precipitation will cause primarily travel difficulties. Expect slick roads and potentially hazardous driving conditions. Allow extra time to reach your destination and exercise defensive driving. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$
165 WWUS43 KTOP 201318 WSWTOP URGENT - WINTER WEATHER MESSAGE National Weather Service Topeka KS 718 AM CST Wed Feb 20 2019 KSZ010>012-201500- /O.CAN.KTOP.WS.W.0003.000000T0000Z-190220T1500Z/ /O.NEW.KTOP.WW.Y.0014.190220T1318Z-190220T1500Z/ Marshall-Nemaha-Brown- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, and Horton 718 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Light snow and freezing drizzle. * WHERE...Marshall, Nemaha and Brown Counties. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means wintry precipitation will cause primarily travel difficulties. Expect slick roads and potentially hazardous driving conditions. Allow extra time to reach your destination and exercise defensive driving. The latest road conditions for Kansas can be obtained by calling 5 1 1 or visiting kandrive.org. && $$ KSZ008-009-020-021-034-201430- /O.CAN.KTOP.WS.W.0003.000000T0000Z-190220T1500Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 718 AM CST Wed Feb 20 2019 ...WINTER STORM WARNING IS CANCELLED... The accumulating snowfall has come to an end and therefore the warning has been cancelled. $$ KSZ022>024-026-035>040-054>056-058-059-201430- /O.CAN.KTOP.WW.Y.0013.000000T0000Z-190220T1500Z/ Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 718 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... The light wintry mix has lifted north and east, therefore the advisory is allowed to expire. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 11:43 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 18, 11:43 PM CST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1143 PM CST Mon Feb 18 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Tuesday) Issued at 340 PM CST Mon Feb 18 2019 Minor PV anomalies were moving northeast across southwest and central Kansas this afternoon at 20Z per satellite and profilers. Main upper trough resided over Arizona and Utah this afternoon with a 160 kt H250 jet across the southern and central Plains. A surface high pressure extended from the Dakotas southward into Texas this afternoon. Winds will gradually become easterly tonight as the high slides off to the northeast by 12Z Tuesday. Weak isentropic lift in the 280K-290K layer along with weak theta advection will continue through about 03Z this evening. Also mid level frontogenetic forcing is forecast to overspread north central Kansas late this afternoon through mid evening. Convective allowing models continue to show light snow or flurries across parts of central and north central Kansas this evening, but recent runs have backed off some from a few hours ago. Elsewhere expect clouds to overspread the area and have adjusted lows upward from blended guidance a few degrees. The system forecast to bring measurable snowfall to central and northeastern KS late Tuesday into early Wednesday still looks on track. By Tuesday morning a deep longwave trough will be in place over the eastern portion of the Intermountain West. Precipitation will likely be ongoing over the CO Rockies with a southern stream of moisture and precipitation in place over TX. Broad, synoptic scale ascent associated with the upper jet and isentropic upglide will work into the area ahead of the system Tuesday afternoon, allowing for a widespread area of precipitation to move in. The most likely form of precip expected to impact the region with this round of weather will be snow. However, have noticed some differences in the amount of mid-level dry air that models try to bring in. The GFS forecast soundings maintain deep low and mid level saturation for the majority of event. NAM, on the other hand, wants to bring some dry air into the dendritic growth zone earlier than other models, which would indicate the possibility of a mix over to some freezing rain/drizzle. Currently leaning more toward a GFS solution with snow being the primary precipitation type Tuesday evening and night. East-central KS is the most likely region to see a switch to freezing rain/drizzle overnight, thus snow amounts there will be a little lower but a glaze of ice is possible on top of the snow. QPF is currently forecast to be between three and forth tenths of an inch across the entire forecast area. Snow ratios are expected to range from near 10:1 in east-central KS to near 16:1 in north- central KS. All things considered, snow amounts are forecast to be between two and four inches in east-central KS and between four and six inches near and north of I-70. A Winter Storm Watch has been issued for counties bordering NE where the highest totals are expected. The rest of the area will be in a Winter Weather Advisory starting Tuesday afternoon. Precipitation should move out Wednesday morning. .LONG TERM...(Tuesday night through Monday) Issued at 340 PM CST Mon Feb 18 2019 Mother Nature will give us a brief break in precipitation until the end of the week. Sunshine should return and a warming trend is expected into the weekend. Highs are expected to reach the 40s for portions of northeast KS Friday and Saturday. The next system to keep an eye on will quickly approach the area on Friday as another deep trough across the western US. Moisture will stream northward into KS ahead of the approaching trough and will bring a chance for precip back to our forecast Friday. Model guidance depicts a cut-off upper low pivoting northeast from the Four Corners region into KS on Saturday. The strong dynamics of the system could produce some instability and thunderstorms before cooler air arrives behind the system. Models are starting to come into better agreement with the timing and placement of this next system, but will need to monitor as this event is still several days away. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1139 PM CST Mon Feb 18 2019 For the 06z TAFs, VFR conditions are expected overnight before the next system moves into the region on Tuesday, bringing chances for snow to the TAF sites. Snow chances will increase Tuesday afternoon through Tuesday evening, with MVFR cigs/vis likely by mid to late afternoon. With widespread snow likely by Tuesday evening, models show cigs/vis dropping to IFR conditions through the end of the period. Cannot rule out the potential for some periods of LIFR cigs/vis with any moderate snow bands, so will need to monitor this potential in future TAF updates. && .TOP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 3 PM Tuesday to 9 AM CST Wednesday for KSZ020>024-026-034>040-054>056-058-059. Winter Storm Watch from Tuesday afternoon through Wednesday morning for KSZ008>012. && SHORT TERM...53/Teefey LONG TERM...Teefey AVIATION...Hennecke
Hazardous weather outlook, Feb 18, 3:29 PM CST, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 329 PM CST Mon Feb 18 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-192130- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 329 PM CST Mon Feb 18 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow is expected area-wide Tuesday afternoon through Wednesday morning. Freezing rain may mix in late Tuesday night along and southeast of the Kansas Turnpike. A widespread three to six inches of snow with locally higher amounts and a glazing of ice are possible by Wednesday morning. Additionally, there may be another round of winter weather on Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Winter Storm Warnings in Kansas, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.